Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pharmacy and Medications

Hair Loss

09/29/2011

Question:

Has anybody complained about hair loss using Simvastatin

Answer:

Alopecia, or hair loss, can occur with simvastatin use, but it is very rare. Less than 1% of people experience this side effect, so if you are having hair loss it might be from age or genetic reasons.
 
If you are concerned about this possible side effect, another drug, Crestor (rosuvastatin) has not had any reports of hair loss and your primary care doctor may consider changing your medication.

Kelly Jensen, Ohio Northern University PharmD Candidate, 2012

Source used: Simvastatin [monograph on the internet]. Lexi-Comp, Inc. [Accessed 28 Sept 2011]. Available from http://www.crlonline.com/.

For more information:

Go to the Pharmacy and Medications health topic, where you can:

Response by:

David Baker, PharmD, DABAT
Formerly, Clinical Assistant Professor of Pharmacy
College of Medicine
The Ohio State University